Tomotherapy Side Effects

4 Posts | Page(s): 1 

Tomotherapy Side Effects

by Born_Cooking on Wed Oct 08, 2008 12:00 AM

Quote | Reply

Has anyone out there gone thru Tomotherapy? My Mom started her first session today and in spite of being told not to worry about side effects besides fatique, she is experiencing excruciating pain, numbness to the facial area, and sensitivity to light. Am not sure if this is normal or not, but I don't believe she will be able to continue with the treatments.

Any info from past experiences will be greatly appreciated.

Thanks,

Christine

RE: Tomotherapy Side Effects

by ThreePutt on Thu Oct 09, 2008 12:00 AM

Quote | Reply

When I had radiation, I really didn't feel any side effects for the first week.  Just a little sore throat after, but it would go away.  The second week is when it started kicking my butt.  Sensitivity to light is a new one to me.   I did had some numbness, but I think it was from the surgery I had before radiation.

Talk her out of stopping treatment.  My life was hell for a year, but now it's nothing but a distant memory.  I can't remember most of the bad stuff.

As has been stated many times.  All of our cancer is different and so is the treatment.  Some people bounce back in a month or two, some in a year or two.

Hang in there and good luck to your mother.

Tom

RE: Tomotherapy Side Effects

by micromisterphone on Sat Oct 11, 2008 12:00 AM

Quote | Reply

My experience with radiation was pretty much the same as Tom's. It really started to wear on me after a week or 2. I had to quite working at 3 weeks, and stayed out nearly 6 months.

They should be able to prescribe meds for the pain. Try to keep her in treatment, being cancer free is worth it.

Best wishes, and good luck,

Mike

RE: Tomotherapy Side Effects

by Woodslee on Thu Nov 06, 2008 12:00 AM

Quote | Reply

 

On 10/8/2008 Born Cooking wrote:

Has anyone out there gone thru Tomotherapy? My Mom started her first session today and in spite of being told not to worry about side effects besides fatique, she is experiencing excruciating pain, numbness to the facial area, and sensitivity to light. Am not sure if this is normal or not, but I don't believe she will be able to continue with the treatments.

Any info from past experiences will be greatly appreciated.

Thanks,

Christine


Hi Christine,

I had 40 TomoTherapy treatments - finished Dec 14, 2007.  Everyone reacts differently.  I didn't experience any throat pain for several weeks and it took a bit longer for the fatigue to start.  Ask for a prescription for Atavin - this may help althought it is not for pain.  Don't let your mother quit.  She can do this. 

Best of Luck,

Sandy

4 Posts | Page(s): 1 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.